Alert archive / Kansas / Red Flag Warnings in 2019

Red Flag Warning 6, NWS Dodge City, KS

November 26, 2019Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this red flag warning at Nov 26, 2019, 1:44 AM CST for Barber County, Comanche County, Kansas. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 1:44 AM CST (07:44 UTC)
In effect from
Nov 26, 2019, 12:00 PM CST
Expired
Nov 26, 2019, 5:00 PM CST
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS

What was reported inside it

TimeReportWhereRemark
Nov 26, 1:56 PM CSTNON-TSTM WND GST 582 Se Medicine Lodge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS83 KDDC 260744
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
144 AM CST Tue Nov 26 2019


KSZ089-090-262300-
/O.NEW.KDDC.FW.W.0006.191126T1800Z-191126T2300Z/
Comanche-Barber-
144 AM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon today to 5 PM CST this afternoon.

* Affected Area...In Kansas...Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* Winds...West 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
1 follow-up statement
594 
WWUS83 KDDC 262257
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
457 PM CST Tue Nov 26 2019


KSZ089-090-270000-
/O.EXP.KDDC.FW.W.0006.000000T0000Z-191126T2300Z/
Comanche-Barber-
457 PM CST Tue Nov 26 2019

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 089 AND 
090...

A cold front will be pushing through Comanche and Barber County
shortly after 5 PM, which will lead to an increase in relative
humidity above critical levels. Winds will remain strong out of
the northwest through the evening at 20 to 35 mph with higher
gusts.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 25, 11:59 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 25, 11:59 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1159 PM CST Mon Nov 25 2019

...Updated for aviation discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 335 PM CST Mon Nov 25 2019

The main focus on the short term forecast is with the period beyond
midnight and through late day Tuesday. Weak easterly upslope flow
will develop tonight ahead of a fast approaching storm from the
west. The overall trend ahead of this system will bring short lived
warm advection across south central Kansas on Tuesday as a cold
front quickly moves across the area in the morning, where the heavy
precipitation is forecast across far northwest and north central
kansas. HIgh uncertainty exists with respect to any snow
accumulation, but if snow does accumulate with any appreciable
amount (in excess of an inch) - locations from around Scott State
lake to Ellis area the most likely areas with amounts as much as a
half inch southward to say garden city.  A winter weather advisory
will be hoisted to reflect the area with best potential for
accumulation, and therefore best chance for blowing snow and travel
impacts.

.LONG TERM...(Tuesday night through Monday)
Issued at 335 PM CST Mon Nov 25 2019

A second, perhaps more significant storm at least precipitation-wise
will begin to impact the area Wednesday night into Thursday. There a
re already significant differences between models , however the
potential for multiple rounds of rain toward the weekend is
possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1154 PM CST Mon Nov 25 2019

A very strong upper level storm system and associated surface low
pressure center will bring very windy conditions ahead of and
behind a cold front between 18z and 03z. Gusts as high as 50 kts
are possible. The highest winds at DDC/GCK and LBL may be in the
23-02z time frame. Some light snow is expected around KHYS
between 21 and 01z and this will be windblown and may affect
visibilities for a brief time. Otherwise, warm advection will
result in low MVFR CIGS at DDC/GCK between 11 and 15z.

&&

.FIRE WEATHER...
Issued at 217 PM CST Sun Nov 24 2019

Strong winds and dry fuels will contribute to significant fire
weather risk on Tuesday afternoon. Winds are likely to touch high
wind criteria at times with potential for 40 mph sustained as well
as as an occasional gust to 60 mph, through even early evening along
the Oklahoma line. It is very questionable, and probably unlikely red
flag criteria is met as the HRRR model has been showing too rapid of
a decrease in RH behind the front - although a couple of hours of
relative humidity around 15 percent is possible Tuesday afternoon.
Limited fire weather conditions are expected the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  29  53  21  42 /  10  40  30   0
GCK  29  45  16  42 /  10  50  10   0
EHA  26  49  18  43 /   0  10   0   0
LBL  29  53  17  43 /   0   0   0   0
HYS  29  40  20  38 /  10  80  80   0
P28  34  63  25  47 /  10  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon to 9 PM CST Tuesday for KSZ074>078-
080-084>090.

Winter Weather Advisory until 9 PM CST Tuesday for KSZ030-031-
043>045.

&&

SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Finch
FIRE WEATHER...Russell
Hazardous weather outlook, Nov 25, 3:30 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
330 PM CST Mon Nov 25 2019

KSZ030-031-043>046-061>066-074>081-084>090-261100-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
330 PM CST Mon Nov 25 2019 /230 PM MST Mon Nov 25 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Fire weather is a concern along an axis from Hugoton to Medicine
Lodge from late Tuesday morning through the afternoon for low
humidity and high winds gusting over 50 mph.

High winds gusting over 50 mph are expected Tuesday afternoon and
evening. A high wind warning is in effect for parts of southwestern
Kansas. Snow accumulations as high as 2 inches are possible along a
corridor from Scott City to Wakeeney to Hays, with impacts to travel
possible.

Days 2-7 Hazards
----------------
* Tuesday
  - Non thunderstorm wind: Significant risk
  - Snow: Elevated risk
  - Fire weather: Elevated risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  - Non thunderstorm wind: Limited risk
  - Snow: Limited risk

* Friday
  - Non thunderstorm wind: Limited risk

* Saturday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Red Flag Warnings in Kansas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.